This patient support community is for discussions relating to general health issues, adolescents, babies, child health, eating disorders, fitness, immunizations and vaccines, infectious diseases, and senior health.
I noticed a couple days ago light yellow spots on all of my nails. I thought at first I got highlighter on my nails from work but no. Sometimes it fades and goes away and then is back. My teacher said it could be anemia? I have no idea, no health insurance so I can't just run to the doctor. Any one heard of this?
Have you used any dark nail varnish without using a basecoat? That too can cause yellowing on the nails.
Liver problems like terin400 mentioned, smoking (which I doubt that you smoke), some medications as well as an unhealthy diet lacking in Vitamin A, B, zinc, protein, calcium and iron.
You may benefit from a multivitamin supplement suitable for your age group. But make sure that you eat a healthy and balanced diet consisting of meat, milk, cheese, yogurt, fresh fruit, vegetables and nuts. Brazil nuts contain zinc Cut out all the junk foods, fizzy drinks, sweets, cakes, biscuits, chocolate. Eat these as a treat occasionally.
Don't forget that your bones are still growing and you need a good supply of calcium and Vitamin D that helps to absorb the calcium in your body. If you eat a healthy and balanced diet you should be fine.
You could make an appointment with your doctor to check out your liver function as mentioned by terin400 and your iron levels. This is simply done by a taking a very small amount of blood for testing at the laboratory.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.